Montana, 2005Tornado in Montana, June 20, 2005
June 20, 2005 · NWS TFX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 20, 4:30 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 20, 4:30 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MDT MON JUN 20 2005
AVIATION SECTION UPDATED
.DISCUSSION...
RATHER COMPLICATED AND TRICKY FORECAST OVER THE REGION FOR THE NEXT
FEW DAYS...BUT MAIN TOPIC WILL BE HOT WEATHER ON TUESDAY WITH STRONG
THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS OVER
THE NEXT FEW DAY.
SUNNY SKIES HAVE PREVAILED OVER THE REGION THIS AFTERNOON...AS
STABLE CONDITIONS HAVE DEVELOPED ALOFT. THIS HAS PREVENTED ANY
THUNDERSTORMS FROM DEVELOPING OVER THE SOUTHWEST. HOWEVER...THE
AIRMASS BECOMES A BIT UNSTABLE THIS EVENING ALLOWING FOR A SLIGHT
CHANCE OF THUNDERSTORMS MAINLY NORTH OF A BUTTE TO BOZEMAN
LINE...AND A SLIGHTLY HIGHER CHANCE NORTH OF A LINE FROM GREAT FALLS
TO LEWISTOWN. BECAUSE THE AIRMASS IS VERY UNSTABLE OVER THE
NORTH...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING...WITH STRONG WINDS THE MAIN THREAT.
EXPECT ANY THUNDERSTORM ACTIVITY TO QUICKLY COME TO AN END AFTER
MIDNIGHT. WITH HIGHER DEW POINTS OVER THE REGION...OVERNIGHT LOWS
TONIGHT WILL REMAIN MILD IN MOST AREAS.
FOR TUESDAY...MUCH HIGHER 1000-500MB THICKNESSES TO MOVE INTO THE
REGION AS A SURFACE LOW DEVELOPS OVER EASTERN WASHINGTON. THIS WILL
ALLOW FOR VERY WARM TEMPERATURES TO ADVECT UP INTO THE REGION BY THE
AFTERNOON HOURS. ADDITIONALLY A STRONG UPPER LEVEL DISTURBANCE WILL
PUSH NORTH THROUGH THE REGION...WITH THUNDERSTORMS STARTING IN THE
SOUTHWEST EARLY IN THE AFTERNOON. EXPECT THESE THUNDERSTORMS TO MOVE
NORTHEAST INTO NORTH CENTRAL MONTANA BY MID TO LATE AFTERNOON. WITH
INVERTED V SOUNDING PROFILES...THE MAIN THREAT WILL BE DAMAGING
WINDS AGAIN ALONG WITH A FEW HAIL PRODUCING STORMS.
EXPECT THUNDERSTORMS TO BEGIN TO SLOWLY DIMINISH AFTER MIDNIGHT ON
TUESDAY. HOWEVER...ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE
REGION ON WEDNESDAY THIS WILL ALLOW FOR ANOTHER CHANCE FOR AFTERNOON
THUNDERSTORMS TO DEVELOP OVER THE REGION BUT TEMPERATURES WILL BE A
FEW DEGREES COOLER DUE TO A BIT MORE CLOUD COVER. BRUSDA
WEDNESDAY NIGHT THROUGH SUNDAY...NO BIG REASONS TO DEVIATE FROM
GOING FORECAST. A MOIST SOUTHWEST FLOW WILL DOMINATE THROUGH
THURSDAY AND PRODUCT SCATTERED THUNDERSTORMS IN AN UNSTABLE AIRMASS.
RIDGE BUILDS AGAIN INTO FRIDAY AND SATURDAY SO HAVE GONE WITH LOWER
POPS DURING THIS PERIOD. DISTURBANCES MOVING THROUGH UPPER SOUTHWEST
FLOW SHOULD AGAIN BRING SCATTERED THUNDERSTORMS TO THE AREA OVER THE
WEEKEND. TEMPERATURES WILL BE CLOSE TO SEASONAL MEANS WITH HIGHS
AROUND 80 MOST AREAS.
SEE CLIMO TOPICS BELOW FOR MORE DETAILS.
&&
.AVIATION...
UPDATED AT 2330Z
A WEAK DISTURBANCE SEEN ON WATER VAPOR SATELLITE IMAGERY MOVG THROUGH
UPPER RIDGE THIS AFTERNOON. DISTURBANCE EXPECTED TO INTERACT WITH
VERY WARM TEMPERATURES AND HIGH DEWPOINTS ACROSS NC MT. RESULTANT
THUNDERSTORM DVLPMNT FORECAST TO BECOME SVR QUICKLY THIS EVENING.
KLWT...KHVR AND KGTF COULD SEE THESE SVR THUNDERSTORMS WITH MVFR
CONDS POSSIBLE UNTIL AROUND MIDNIGHT.
&&
.CLIMO...
ON SUNDAY GREAT FALLS TIED THE RECORD FOR THE GREATEST NUMBER OF
CONSECUTIVE DAYS WITH THE TEMPERATURE BELOW 80 DEGREES...WITH A
STREAK OF 281 DAYS. THIS STREAK BEGAN ON SEPTEMBER 11TH...2004. THIS
TIES THE RECORD STREAK SET BACK IN 1906 THROUGH 1907. SEE GTFRERTFX
FOR FURTHER DETAILS.
AT DILLON...THE STREAK OF BELOW 80 DEGREES DAYS CONTINUES WITH 281
DAYS AS OF SUNDAY. THEIR OLD RECORD WAS 271 DAYS SET IN 1997-98.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 56 92 59 87 / 20 30 30 30
CTB 52 88 55 82 / 20 20 20 30
HLN 56 90 59 89 / 20 30 30 30
BZN 49 89 53 86 / 10 30 30 30
WEY 42 79 45 76 / 0 30 30 30
DLN 51 87 53 84 / 0 30 30 30
HVR 59 95 60 91 / 20 20 30 20
LWT 56 90 58 87 / 30 20 30 30
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRUSDA
LONG TERM...BERNHARDT
AVIATION...DITTMANN
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 20, 10:40 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MDT MON JUN 20 2005
MTZ009>014-044>054-211200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
1140 AM MDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST
MONTANA THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTHEAST
INTO NORTH CENTRAL MONTANA BY LATE THIS AFTERNOON AND INTO THIS
EVENING. SOME OF THESE STORMS COULD BE SEVERE AFTER 3 PM TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS TUESDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD
BE SEVERE DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-015-055-211200-
BEAVERHEAD-MADISON-GALLATIN-
1140 AM MDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS TUESDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD
BE SEVERE DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 20, 3:18 PM MST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 PM MDT MON JUN 20 2005
MTZ010>014-044>051-054-210030-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...GREAT FALLS...
FORT BENTON...HELENA...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
418 PM MDT MON JUN 20 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
507 IN EFFECT UNTIL 11 PM MDT THIS EVENING...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL MONTANA.
BLAINE...CASCADE...CHOUTEAU...FERGUS...GALLATIN...
JUDITH BASIN...LEWIS AND CLARK...LIBERTY...MEAGHER...PONDERA...TETON...AND
TOOLE.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS
OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
Tornado, Blaine
- When
- June 20, 7:10 PM MST
- Where
- Blaine County, 12 mi SW of Turner
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 5 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.733, -108.583
A tornado toched down briefly at Turner 12SW. No damage was reported. The storm also produced .75 inch diameter hail.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456250.